Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS San Angelo, TX

March 7, 2000Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 6:26 PM CST for Brown County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 6:26 PM CST (00:26 UTC)
Expired
Mar 7, 2000, 7:15 PM CST
In force
49 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 6:30 PM CSTHail 0.75Brownwood, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:30 PM CSTTornado WatchSPC6 hr
Mar 7, 6:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 080027
SVRSJT
TXC049-080115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 PM CST

* AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF BROWNWOOD...MOVING NORTHEAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EARLY AT 630 PM CST
  OWENS AT 640 PM CST
  BLANKET AT 645 PM CST

HAIL UP TO THE SIZE OF QUARTERS ARE LIKELY WITH THIS STORM. TAKE COVER IN A 
STURDY BUILDING AND STAY AWAY] FROM WINDOWS!

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 6:20 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 7, 6:20 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 PM CST TUE MAR 7 2000

UPDATED ZONES FOR REPLACEMENT OF TORNADO WATCH 71 WITH SEVERE
THUNDERSTORM WEATHER WATCH 74...UNTIL MI*DNIGHT.

THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE...HEARTLAND...
NORTHWEST HILL COUNTRY...AND EXTREME EASTERN CONCHO VALLEY UNTIL
MIDNIGHT.

.SJT...CAUTION LAKES.

04

In the hours before

Special weather statement, Mar 7, 12:33 PM CST, 5 hours 53 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-080000-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 PM CST TUE MAR 7 2000

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THAT
PORTION OF THE BIG COUNTRY TO THE NORTH AND EAST OF ABILENE...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF WEST CENTRAL TEXAS...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO
WILL MOVE EASTWARD THROUGH THIS AFTERNOON. AS THIS SYSTEM
ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT IS ALREADY IN
PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE TO THE DEGREE OF
INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS PRODUCING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO...
THE THREAT FOR ISOLATED TORNADIC DEVELOPMENT EXISTS AS WELL.

AT MIDDAY...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED
FROM ODESSA TO BROWNFIELD IN WEST TEXAS. AROUND 4 PM THIS
AFTERNOON...THIS LINE IS EXPECTED TO BE NEAR A ROBY...SWEETWATER...
SAN ANGELO TO SONORA LINE. BY EARLY THIS EVENING THE LINE OF STORMS
WILL EFFECT THE NORTHWEST HILL COUNTRY...HEARTLAND...AND EASTERN
PORTIONS OF BOTH THE CONCHO VALLEY AND THE BIG COUNTRY.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000.
HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAL TEXAS.

21
Special weather statement, Mar 7, 6:10 PM CST, 16 minutes before
TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-168>170-080055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CST TUE MAR 7 2000

...THE TORNADO WATCH HAS BEEN REPLACED BY A SEVERE WATCH FOR THE
HEARTLAND AND NORTHWEST HILL COUNTRY UNTIL MIDNIGHT...

THE FOLLOWING COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL
MIDNIGHT...COLEMAN...BROWN...CONCHO...MCCULLOCH...SAN SABA...
MENARD...MASON AND KIMBLE.

A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES OF
THE CONCHO VALLEY AND BIG COUNTRY...HASKELL...THROCKMORTON...
FISHER...JONES...SHACKELFORD...NOLAN... TAYLOR...CALLAHAN...
STERLING...COKE...RUNNELS...IRION... AND TOM GREEN.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:34 PM CSTSevere Thunderstorm WarningSJTKimble26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.